Alert archive / Nevada / Flash Flood Warnings in 2014
Flash Flood Warning 27, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Aug 6, 2014, 6:37 PM PDT for Elko County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2014, 6:37 PM PDT (01:37 UTC)
- Expired
- Aug 6, 2014, 9:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Elko County, NV
The radar
The Elko radar (KLRX), 171 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 1.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
110 WGUS55 KLKN 070137 FFWLKN NVC007-070430- /O.NEW.KLKN.FF.W.0027.140807T0137Z-140807T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 637 PM PDT WED AUG 6 2014 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL ELKO COUNTY IN NORTHEAST NEVADA... THIS INCLUDES THE CITY OF WELLS... INTERSTATE 80 BETWEEN WELLS AND PEQUOP SUMMIT... * UNTIL 930 PM PDT * AT 631 PM PDT...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM NEAR CLOVER VALLEY TO SOUTH OF PEQUOP SUMMIT...MOVING NORTH AT 15 MPH. THESE STORMS WILL PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR NEAR WELLS AND EAST OF WELLS ALONG INTERSTATE 80 OVER THE NEXT 1 TO 2 HOURS. FLOODING OF LOW-LYING AREAS IS LIKELY...WITH SIGNIFICANT PONDING ON INTERSTATE 80. LOCATIONS NEAR THE PATH OF INCLUDE...PEQUOP SUMMIT AND WELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 4113 11496 4108 11451 4081 11459 4088 11495 $$ TURNER
2 follow-up statements
814 WGUS75 KLKN 070157 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 657 PM PDT WED AUG 6 2014 NVC007-070430- /O.CON.KLKN.FF.W.0027.000000T0000Z-140807T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ELKO NV- 657 PM PDT WED AUG 6 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM PDT FOR CENTRAL ELKO COUNTY... AT 654 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE RAINFALL FROM NEAR WELLS TO NEAR PEQUOP SUMMIT ALONG INTERSTATE 80. THUNDERSTORMS ARE WEAKENING...WITH THE THREAT OF FLASH FLOODING DIMINISHING. LOCALLY HEAVY RAINFALL WILL MAKE TRAVEL DIFFICULT ALONG INTERSTATE 80 FROM WELLS TO MOOR SUMMIT TO PEQUOP SUMMIT OVER THE NEXT 30 MINUTES. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WELLS AND PEQUOP SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 4113 11496 4108 11451 4081 11459 4088 11495 $$ TURNER
817 WGUS75 KLKN 070207 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 707 PM PDT WED AUG 6 2014 NVC007-070217- /O.CAN.KLKN.FF.W.0027.000000T0000Z-140807T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ELKO NV- 707 PM PDT WED AUG 6 2014 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL ELKO COUNTY... THUNDERSTORMS HAVE DISSIPATED WITH ONLY LIGHT TO MODERATE RAIN REMAINING. THE THREAT OF FLASH FLOODING HAS ENDED...AND THE FLASH FLOOD WARNING IS CANCELLED. && LAT...LON 4113 11496 4108 11451 4081 11459 4088 11495 $$ TURNER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:05 PM PDT, 3 hours 32 minutes earlier.
Area forecast discussion, Aug 6, 3:05 PM PDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 305 PM PDT WED AUG 6 2014 .SYNOPSIS...A TREND TOWARD DRIER AIR IS ON THE HORIZON. STORMS AND SHOWERS WILL STILL AFFECT NORTHERN NEVADA AND PARTS OF CENTRAL AND EASTERN NEVADA THROUGH THURSDAY...THEN BEGIN TO WEAKEN AND SPREAD OUT. FLOODING IS STILL LIKELY IN MANY AREAS THROUGH THURSDAY...DUE TO HEAVY SHOWERS. A WARMING AND DRYING TREND WILL START ON FRIDAY. && .SHORT TERM...TONIGHT THROUGH FRIDAY EVENING. SHARP TROUGH THAT HAS CREATED INSTABILITY AND FUELED THE REGION WITH RECORD PW'S IS OPENING AND MOVING EAST. DEFORMATION ZONE OVER NORTHERN NEVADA IS WEAKENING AND SO STEADY RAIN WHICH HAS PRODUCED NEARLY 3 INCHES IN TWO DAYS IN SOME LOCATIONS...AND WIDESPREAD MINOR TO MODERATE FLOODING OVER NORTHERN ELKO COUNTY...IS BEGINNING TO GET MOTH EATEN ON RADAR. FURTHER SOUTH...INDIVIDUAL SUPERCELLS HAVE PLAGUED CENTRAL AND EASTERN NEVADA FOR THE LAST DAY OR SO AND SHOW SIGNS OF POPPING AGAIN THIS AFTERNOON. SHOULD CONTINUE INTO THE EVENING BEFORE WEAKENING WELL AFTER SUNSET. THEY ARE MOVING MUCH MORE QUICKLY THAN DAYS PREVIOUS AND SO FLASH FLOOD THREAT IS REDUCED BUT NOT ELIMINATED. THE THREAT OF SEVERE IS THEREFORE INCREASED. STILL...AREAS WHICH HAVE RECEIVED BEAUCOUP RAINFALL IN THE LAST 24-48 HOURS WILL STILL FLOOD WITH MINIMAL RAINFALL. EXPECTING SOME PATCHY FOG OVER A SWATH FROM NORTHEAST NEVADA TO NEAR AUSTIN FROM LATE TONIGHT TO MID MORNING THURSDAY. SIMILAR TO TODAY. AS TROUGH MOVES OUT AND DE-INTENSIFIES...VERY WEAK FLAT RIDGE MOVES IN...THEN IS DEPRESSED FURTHER BY ANOTHER...YET STILL WEAK...TROUGH OFFSHORE. THEREFORE...THURSDAY WILL STILL BE UNSETTLED AND WEAKLY UNSTABLE WITH SUFFICIENT MOISTURE TO CAUSE ISOLATED FLOODING AND POSSIBLY STRONG WIND GUSTS AS THE LOWER ATMOSPHERE DRIES OUT AND WE RETURN TO A MODIFIED INVERTED V SOUNDING AIRMASS. FRIDAY...MUCH DRIER AIR AND MORE STABLE TEMP PROFILE WILL PROVIDE FOR MOSTLY DRY DAY EXCEPT FOR TAIL END CONVECTION IN FAR NORTHEAST NEVADA. RISK OF FOG DECREASES DRAMATICALLY FRIDAY AND FRIDAY EVENING. .LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. MODELS BEGIN THE LONG TERM PERIOD WITH A SLIGHT DISAGREEMENT IN HOW TO HANDLE A TROUGH MOVING INTO THE PACIFIC NORTHWEST. ECMWF PLACES THE WAVE OVER EASTERN OREGON AND WASHINGTON FRIDAY EVENING...WEAKENING AS IT PUSHES INTO IDAHO BY SATURDAY. BY SATURDAY AFTERNOON THE EC THEN PROGS A WEAK LOW TO FORM OFF THE NORTHERN CA COAST. GFS ON THE OTHER HAND HOLDS THE WAVE NEARLY STATIONARY ALONG NORTHERN CA AND SOUTHERN OREGON FRIDAY NIGHT...SLOWLY BROADENING IT TO THE SOUTH OVER THE WEEKEND AND INTO EARLY NEXT WEEK. THIS DISCREPANCY IN UPPER LEVEL FLOW TO OUR WEST LEADS TO DISCREPANCIES FOR CONVECTIVE LOCATIONS OVER THE WEEKEND. BY MONDAY HOWEVER MODELS BEGIN TO COME INTO A LITTLE BETTER AGREEMENT SHOWING A BROAD TROUGH OVER CA/NV. IN GENERAL EXPECT INCREASING AFTERNOON HIGH TEMPERATURES ALONG WITH REDUCED CONVECTIVE ACTIVITY THROUGH MONDAY. AS MODELS COME INTO BETTER AGREEMENT TUESDAY...EXPECT CONVECTION TO BE OVER THE EASTERN HALF OF THE CWA. MODELS ARE TRENDING INSTABILITY EAST WITH THE LATEST RUN SO STORMS TUESDAY MAY END UP BEING CONFINED TO ELKO AND WHITE PINE COUNTIES. GENERAL AGREEMENT FOR RIDGING OVER THE REGION BY THE MIDDLE OF NEXT WEEK WITH WARMER AND DRIER CONDITIONS. && TONIGHT THROUGH FRIDAY EVENING. SHARP TROUGH THAT HAS CREATED INSTABILITY AND FUELED THE REGION WITH RECORD PW'S IS OPENING AND MOVING EAST. DEFORMATION ZONE OVER NORTHERN NEVADA IS WEAKENING AND SO STEADY RAIN WHICH HAS PRODUCED NEARLY 3 INCHES IN TWO DAYS IN SOME LOCATIONS...AND WIDESPREAD MINOR TO MODERATE FLOODING OVER NORTHERN ELKO COUNTY...IS BEGINNING TO GET MOTH EATEN ON RADAR. FURTHER SOUTH...INDIVIDUAL SUPERCELLS HAVE PLAGUED CENTRAL AND EASTERN NEVADA FOR THE LAST DAY OR SO AND SHOW SIGNS OF POPPING AGAIN THIS AFTERNOON. SHOULD CONTINUE INTO THE EVENING BEFORE WEAKENING WELL AFTER SUNSET. THEY ARE MOVING MUCH MORE QUICKLY THAN DAYS PREVIOUS AND SO FLASH FLOOD THREAT IS REDUCED BUT NOT ELIMINATED. THE THREAT OF SEVERE IS THEREFORE INCREASED. STILL...AREAS WHICH HAVE RECEIVED BEAUCOUP RAINFALL IN THE LAST 24-48 HOURS WILL STILL FLOOD WITH MINIMAL RAINFALL. EXPECTING SOME PATCHY FOG OVER A SWATH FROM NORTHEAST NEVADA TO NEAR AUSTIN FROM LATE TONIGHT TO MID MORNING THURSDAY. SIMILAR TO TODAY. AS TROUGH MOVES OUT AND DE-INTENSIFIES...VERY WEAK FLAT RIDGE MOVES IN...THEN IS DEPRESSED FURTHER BY ANOTHER...YET STILL WEAK...TROUGH OFFSHORE. THEREFORE...THURSDAY WILL STILL BE UNSETTLED AND WEAKLY UNSTABLE WITH SUFFICIENT MOISTURE TO CAUSE ISOLATED FLOODING AND POSSIBLY STRONG WIND GUSTS AS THE LOWER ATMOSPHERE DRIES OUT AND WE RETURN TO A MODIFIED INVERTED V SOUNDING AIRMASS. FRIDAY...MUCH DRIER AIR AND MORE STABLE TEMP PROFILE WILL PROVIDE FOR MOSTLY DRY DAY EXCEPT FOR TAIL END CONVECTION IN FAR NORTHEAST NEVADA. RISK OF FOG DECREASES DRAMATICALLY FRIDAY AND FRIDAY EVENING. .AVIATION...MOSTLY CLOUDY SKIES THIS AFTERNOON AT KWMC AND KEKO WITH A SLIGHT CHANCE FOR THUNDERSTORMS ENDING BY EARLY EVENING. DRIER AIR IS BEGINNING TO PUSH INTO CENTRAL NEVADA WITH MOST CONVECTION EXPECTED NORTH OF KELY...HOWEVER MAY SEE SOME ISOLATED ACTIVITY INTO THIS EVENING NEAR THE AIRPORT. DRY AND STABLE THIS AFTERNOON AT KTPH TOO...WITH STORMS EXPECTED TO REMAIN NORTH. SOME CUMULUS BUILD-UPS OVER MUCH OF NORTHERN AND CENTRAL NEVADA THURSDAY AFTERNOON HOWEVER NOT EXPECTING TS AT ANY TERMINAL. && .FIRE WEATHER...STILL LOOKING AT VERY WET ATMOSPHERE OVER MOST OF THE FIRE DISTRICT THROUGH THURSDAY. ANY STORMS WILL BE WET...ALTHOUGH STORMS OVER ZONES 455 AND 457 WILL TEND TO BE HYBRID STORMS WITH THE CHANCE FOR DRY LIGHTNING ON THE EDGES OF STORMS...WITH MODERATE TO HEAVY RAINS IN THE CENTRAL CORES. GO FURTHER NORTH AND THE STORMS BECOME WETTER...UNTIL YOU GET TO FAR NORTHERN NEVADA WITH WIDESPREAD FLOODING AND VERY LITTLE TO NO LIGHTNING TONIGHT THROUGH EARLY MORNING THURSDAY. NOTE...CONFIDENCE IN HAVING ***NO*** LIGHTNING IN NORTHERN NEVADA TONIGHT IS 50-50. HAVE FORECAST NONE...BUT AM READY TO UPDATE FORECAST IF NECESSARY TO ADD LIGHTNING. THURSDAY STAYS WET BUT A LITTLE DRIER AND SO RISK OF DRY LIGHTNING INCREASES SLIGHTLY. FRIDAY APPEARS DRY AND WARMER...WITH REDUCED RH. WINDS WILL NOT BE AN ISSUE IN THE FORECAST PERIOD...APART FROM THUNDERSTORM OUTFLOWS. && .LKN WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 PM PDT THIS EVENING FOR HUMBOLDT COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE... SOUTH CENTRAL ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY. && 98/96/96/98
In the hours before
Special weather statement, Aug 6, 4:27 PM PDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 427 PM PDT WED AUG 6 2014 NVZ034-035-039-070000- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-SOUTH CENTRAL ELKO COUNTY NV-WHITE PINE COUNTY NV- 427 PM PDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHITE PINE AND SOUTHERN ELKO COUNTIES UNTIL 500 PM PDT... AT 423 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF RUBY LAKE...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHWESTERN WHITE PINE COUNTY... RURAL SOUTHERN ELKO COUNTY... RURAL NORTHERN WHITE PINE COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4030 11539 4015 11515 4000 11542 4009 11558 TIME...MOT...LOC 2327Z 223DEG 7KT 4009 11543 JR
Special weather statement, Aug 6, 5:09 PM PDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 509 PM PDT WED AUG 6 2014 NVZ034-038-070100- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-SOUTHWEST ELKO COUNTY NV- 509 PM PDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO COUNTY UNTIL 600 PM PDT... AT 508 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF JIGGS...MOVING NORTH AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... LEE... LAMOILLE CANYON... SPRING CREEK... && LAT...LON 4077 11568 4066 11532 4037 11551 4043 11577 TIME...MOT...LOC 0010Z 201DEG 29KT 4050 11563 JR
Special weather statement, Aug 6, 5:19 PM PDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
519 PM PDT WED AUG 6 2014
NVZ036-037-070100-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHERN LANDER
COUNTY AND SOUTHERN EUREKA COUNTY NV-
519 PM PDT WED AUG 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANDER AND CENTRAL EUREKA
COUNTIES UNTIL 600 PM PDT...
AT 516 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF GRASS VALLEY...MOVING
NORTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
GRASS VALLEY ROAD AND GRASS VALLEY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4021 11646 4008 11625 3986 11620 3982 11658
3992 11669
TIME...MOT...LOC 0019Z 235DEG 8KT 3998 11653
JRMSpecial weather statement, Aug 6, 5:23 PM PDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 523 PM PDT WED AUG 6 2014 NVZ039-070115- SOUTH CENTRAL ELKO COUNTY NV- 523 PM PDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 615 PM PDT... AT 519 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES SOUTHEAST OF CLOVER VALLEY...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL ELKO COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4088 11478 4075 11456 4057 11482 4064 11496 TIME...MOT...LOC 0023Z 223DEG 12KT 4067 11485 FITZSIMMONS
Special weather statement, Aug 6, 5:27 PM PDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 527 PM PDT WED AUG 6 2014 NVZ035-070100- WHITE PINE COUNTY NV- 527 PM PDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL 600 PM PDT... AT 523 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES NORTHWEST OF MCGILL...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL WHITE PINE COUNTY... && LAT...LON 3987 11491 3974 11467 3953 11492 3962 11508 TIME...MOT...LOC 0027Z 220DEG 10KT 3963 11493 JR
Special weather statement, Aug 6, 5:29 PM PDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 529 PM PDT WED AUG 6 2014 NVZ034-038-070115- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-SOUTHWEST ELKO COUNTY NV- 529 PM PDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO COUNTY UNTIL 615 PM PDT... AT 527 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF JIGGS...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... LEE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4064 11570 4058 11539 4046 11564 4053 11582 TIME...MOT...LOC 0029Z 216DEG 11KT 4051 11575 FITZSIMMONS
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:09 PM PDT | Special Weather Statement | LKN | 51 min | |
| Aug 6, 5:19 PM PDT | Special Weather Statement | LKN | Eureka | 41 min |
| Aug 6, 5:23 PM PDT | Special Weather Statement | LKN | 52 min | |
| Aug 6, 5:27 PM PDT | Special Weather Statement | LKN | White Pine | 33 min |
| Aug 6, 5:29 PM PDT | Special Weather Statement | LKN | 46 min | |
| Aug 6, 5:47 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 43 min |
| Aug 6, 5:57 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 21 min |
| Aug 6, 6:01 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 25 min |
| Aug 6, 6:30 PM PDT | Severe Thunderstorm Warning | LKN | Elko, White Pine | 19 min |
| Aug 6, 6:40 PM PDT | Flash Flood Warning | LKN | Elko, White Pine | 3 hr |
| Aug 6, 6:53 PM PDT | Special Weather Statement | LKN | 52 min | |
| Aug 6, 8:43 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.